MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. (ABBOTT) STEALTH; PERIPHERAL ORBITAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. (ABBOTT) STEALTH; PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Model Number PRD-SC30-150
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Codes Vasoconstriction (2126); Perforation of Vessels (2135)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Csi id: (b)(4).
 
Event or Problem Description
A stealth 360 peripheral orbital atherectomy device (oad) was attempted to be used for treatment of 70% stenosed, moderately calcified, 6mm-diameter lesion in right common femoral artery (cfa).Pedal access via right posterior tibial artery (pt) was gained and intravascular ultrasound (ivus) was used to image the right lower extremity.A 6fr guiding sheath was in use.The right pt had diffuse moderate calcium but the physician felt like they could advance a 1.5 solid oad through the pt and up to the cfa and superficial femoral artery (sfa) to treat.The right sfa was 80% stenosed, moderately calcified and 5mm in diameter.Upon advancing the oad, resistance was met and the oad could not be advanced through the pt.When trying to take an image and injecting through the pedal sheath, extravasation was observed.Oad removal was attempted but met resistance.As the oad could not be activated, the physician knew that the right pt had spasmed over the oad.The oad was able to be removed along with the viperwire and sheath by steadily pulling the oad with a little tension.Ex vivo, the viperwire was found stuck within the oad.There was no tissue or plaque observed on the oad.After maintaining hemostasis, access via the left cfa was obtained and ivus was advanced up and over to the right leg to take images.As the right pt was in good condition without injury (extravasation had closed), balloon angioplasty on the right sfa and cfa using non-csi/non-abbott balloon were performed.The patient was stable after the procedure and was discharged home as planned.Review of angiographic images taken during the procedure showed a ring-like foreign material around the oad driveshaft that seemed to be part of the crown, but the crown appeared to be intact.The images did not show any fractured component in vivo.
 
Additional Manufacturer Narrative
The oad was returned for analysis with the guide wire engaged.The guide wire spring tip coil was elongated but intact.There was no evident damage to the core shaft or spring tip of the guide wire.Adhered biological material was observed on the oad driveshaft distal from the sheath.The engaged guide wire was removed with resistance due to accumulated biological material, confirming the reported complaint of device stuck on wire.Analysis did not identify any damage that may have contributed to the accumulating material.The exact root cause of the accumulated biological material is unknown.Review of the device data log showed the device was attempted to be spun two times and both ended in stall events confirming the complaint of device stuck on wire.Analysis also found blue fibrous material on the oad driveshaft proximal from the crown confirming the reported complaint of foreign material.It is hypothesized that this could be from spinning on a blue laboratory towel ex-vivo.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.H6 investigation conclusion code 22: the sttealth 360® peripheral orbital atherectomy system instructions for use manual states that perforation of vessels and vessel spasm are potential adverse events that may occur and/or require intervention with use of the system.Csi id: (b)(4).

Brand Name
STEALTH
Common Device Name
PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC. (ABBOTT)
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC. (ABBOTT)
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
lalaine oria
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key20445625
Report Number3004742232-2024-00354
Device Sequence Number12768960
Product Code MCW
UDI-Device Identifier10850000491288
UDI-Public(01)10850000491288(17)260131(10)523985-1
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberPRD-SC30-150
Device Catalogue Number7-10059-03
Device Lot Number523985-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexFemale
Patient Weight140 KG